I am a 49 year old female that has hairy cell leukemia. After 10 platelet and 10 red blood transfusions along with 5 days chemo I have insane itching. It started in my hair now it's my ears neck and back. I was given IV steroids and IV zantac twice but there was no relief. I now take 75mg benadryl that helps a little along with a RX steroid cream. The itching always gets worse in the afternoon and at night. I was diagnosed Sept. 25 2010. Please help me with this itching I feel as though I am going insane Thank you, Helen
I’m not sure what is causing your itching. Although there are rare reports of hairy cell leukemia being associated with itching; I doubt that it is the cause in your particular situation, given the timing of when your itching started. It may be a reaction to any antibiotics, medications, other treatments. There are many possible reasons and many different diseases that can present with itching.
I would recommend to get a skin biopsy. Although there are other treatments that you can try for itching, it would be important to evaluate for any underlying skin disorders and to find the cause (if possible) in order to treat appropriately.
Other things that are important include keeping your skin well-moisturized, avoid scratching (if possible), and avoid skin irritants – such as wool clothing, heavy soaps, detergents. Camphor-based skin lotions may be helpful. Also, skin lotions that contain phenol or menthol can be helpful. If you have skin lotions or creams that you use, often times I tell patients to keep them in the refrigerator – then when you apply them, they may feel cooler and more soothing to your skin.
Hope this was helpful and that your symptoms improve.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.